Optometry (St. Louis, Mo.) · 2001
Ectropion secondary to bolus injection of 5-fluorouracil.
Клинический случайСтатьяНазвание и аннотация: Перевод пока не подготовлен
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Reeder R E, Mika R O
Аннотация
BACKGROUND: 5-fluorouracil (5-FU) targets rapidly dividing cancer cell populations. In turn, it may cause inflammation in such rapidly dividing tissues as the corneal epithelium, conjunctiva, and tear duct. Inflammation may be exacerbated by pre-existing dermatologic conditions. This case report describes a rare combination of facial dermatologic toxicity and ectropion.
CASE REPORT: A 76-year-old man came to us in October 1998 with symptoms of foreign body sensation, epiphora, and difficulty removing his contact lenses. His medical history was significant for 5-FU bolus injections for intestinal cancer since May 1998. Examination revealed facial erythema and eczema, ectropion, blepharitis, chemosis, lid teleangectasia, and contact lens-related corneal edema. Differential diagnoses included ocular rosacea with cicatrizing conjunctivitis and 5-FU-induced ectropion. He was treated and monitored over the subsequent several months. As of December 1998, only mild ectropion persisted.
DISCUSSION: Patients with 5-FU-induced ectropion experience tender, red, scaled lids, making contact lens wear difficult. Therefore, contact lens wear should be discontinued to prevent further complications. This patient's ectropion and facial eczema may have been confounded by ocular rosacea. Exacerbation of 5-FU dermatologic toxicities in patients with preexisting conditions suggests the importance of aggressive ocular prophylaxis, using frequent ocular lubrication and topical steroid preparations with concurrent medical management of pre-existing dermatologic conditions.
CONCLUSION: This case illustrates a potential link between dermatologic and ocular 5-FU toxicities. Further research and better communication among health care professionals are needed to determine if prophylaxis can reduce adverse ocular events.
CASE REPORT: A 76-year-old man came to us in October 1998 with symptoms of foreign body sensation, epiphora, and difficulty removing his contact lenses. His medical history was significant for 5-FU bolus injections for intestinal cancer since May 1998. Examination revealed facial erythema and eczema, ectropion, blepharitis, chemosis, lid teleangectasia, and contact lens-related corneal edema. Differential diagnoses included ocular rosacea with cicatrizing conjunctivitis and 5-FU-induced ectropion. He was treated and monitored over the subsequent several months. As of December 1998, only mild ectropion persisted.
DISCUSSION: Patients with 5-FU-induced ectropion experience tender, red, scaled lids, making contact lens wear difficult. Therefore, contact lens wear should be discontinued to prevent further complications. This patient's ectropion and facial eczema may have been confounded by ocular rosacea. Exacerbation of 5-FU dermatologic toxicities in patients with preexisting conditions suggests the importance of aggressive ocular prophylaxis, using frequent ocular lubrication and topical steroid preparations with concurrent medical management of pre-existing dermatologic conditions.
CONCLUSION: This case illustrates a potential link between dermatologic and ocular 5-FU toxicities. Further research and better communication among health care professionals are needed to determine if prophylaxis can reduce adverse ocular events.